Alert archive / Texas / Small Craft Advisories in 2009
Small Craft Advisory 68, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jul 21, 2009, 3:43 AM CDT. It took effect at Jul 21, 2009, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2009, 3:43 AM CDT (08:43 UTC)
- In effect from
- Jul 21, 2009, 10:00 AM CDT
- Expired
- Jul 21, 2009, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jul 21, 3:34 AM CDT, 9 minutes earlier.
Area forecast discussion, Jul 21, 3:34 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 334 AM CDT TUE JUL 21 2009 .DISCUSSION...THE RECORD BREAKING HEAT WAVE WILL CONTINUE ACROSS THE CWA THROUGHOUT THIS UPCOMING WEEK AS 500 MB RIDGING CONTINUES TO DOMINATE THE WESTERN SECTIONS OF THE LOWER 48 STATES AND BROAD TROFFING PREVAILING OVER THE EASTERN PORTIONS OF THE COUNTRY. A STRONG SHORT WAVE WILL MOVE DOWN THE EAST SIDE OF THE RIDGE AXIS MAINTAINING THE CONV THREAT OVER NORTHERN AND CENTRAL TX DURING THE LATTER HALF OF THIS WEEK. HOWEVER...THIS FEATURE WILL NOT DIP FAR ENOUGH SOUTH TO HAVE MUCH OF A EFFECT INITIATING CONV ACROSS THE BRO CWA AS OVERALL MOISTURE LEVELS WILL REMAIN PRETTY LIMITED THROUGH DAY 7. THE WESTERN RIDGING MAY EDGE A LITTLE FURTHER WEST LATE IN THE FORECAST PERIOD TO ALLOW ENOUGH TROFFING ALONG THE TX COASTLINE TO POSSIBLY ALLOW SOME ISOLD SEA BREEZE CONV TOWARDS NEXT WEEKEND. OTHERWISE...NIL POPS TO CONTINUE. WITH THE PERSISTENT RIDGING OVER THE REGION COMBINING WITH THE VERY LOW ATMS MOISTURE LEVELS...EXPECT A PERSISTENCE PATTERN TO CONTINUE FOR OVERALL TEMPS. MAV AND MET TEMP GUIDANCE HAVE BEEN PRETTY CLOSE TO OVERALL OBSERVED TEMPS OVER THE LAST SEVERAL DAYS FOR BOTH BRO AND HRL. MFE IS A DIFFERENT STORY...WITH MAV AND MET FORECAST HIGH TEMPS CONSISTENTLY UNDERESTIMATING OBSERVED TEMPS. ACCORDINGLY... WILL CONTINUE TO GO A BIT HIGHER THAN BOTH MAV AND MET HIGH TEMP GUIDANCE FOR MFE. && .AVIATION...THE LOCAL TAF SITES ARE REPORTING FEW TO SCT LOW CLDS WITH HIGHER CIRRUS PASSING OVERHEAD PER IR SATL IMAGES. SUSTAINED SE WINDS REMAIN AROUND 15 KTS WITH GUSTS AROUND OR JUST IN EXCESS OF 20 KTS ATTM. THINK THE WINDS WILL REMAIN BREEZY AT TIMES THE NEXT FEW HRS BUT DIMINISH BEFORE SUNRISE TDA. SKIES GENERALLY WILL REMAIN CLR WITH THE PREVIOUSLY MENTIONED CIRRUS REMAINING THE ONLY SKY IMPACTS THRU THE FCST PERIOD. MODERATE TO STRONG SE WINDS WILL IMPACT THE LOCAL TERMINALS DURING THE DAY TDA. SE WINDS ARE EXPECTED TO PEAK BETWEEN 20 TO 30 KTS THRU THE MIDDAY AND AFTN HRS. EXPECT VFR CONDITIONS TO PREVAIL THE NEXT 24 HRS. && .MARINE...THE 2 AM OBSERVATION FROM BUOY020 INDICATED WINDS WERE SOUTH SOUTHEAST AROUND 21 KTS GUSTING TO AROUND 25 KTS AND SEAS WERE AROUND 6 FT WITH A PERIOD OF 6 SECONDS. HIGH PRESSURE ACROSS THE WESTERN GULF WILL CONTINUE TO INTERACT WITH AN AREA OF LOW PRESSURE LOCATED WEST AND NORTH OF DEEP SOUTH TX TO PRODUCE A MODERATE TO AT TIMES STRONG ONSHORE FLOW ACROSS THE LOWER TX COASTAL WATERS THE NEXT COUPLE DAYS. ANTICIPATING EXERCISE CAUTION CONDITIONS WITH PERIODIC SCA CONDITIONS POSSIBLE THRU MIDWEEK. MODERATE TO OCCASIONALLY STRONG SE WINDS WILL BE POSSIBLE DURING THE DAYTIME TDA ACROSS THE LAGUNA MADRE. DECIDED TO ISSUE AN SCA FOR THE LAGUNA FROM LATE THIS MRNG TO THIS EVE DUE TO THE EXPECTED STRONGER WINDS. WINDS HAVE PEAKED DURING THIS PERIOD THE LAST COUPLE DAYS AND WOULD EXPECT TDA TO BE NO EXCEPTION. OFFSHORE WINDS WILL REMAIN MODERATE TO STRONG DURING THE OVRNGT AND EARLY MRNG PERIODS. SEAS ARE EXPECTED TO REMAIN IN CHECK REMAINING IN A LOW TO MODERATE STATE THRU THE NEXT FEW DAYS. THE PRESSURE GRADIENT WILL BEGIN TO RELAX A BIT TWD THE END OF THE WEEK...RESULTING IN LIGHTER WINDS AND LOW TO MODERATE SEAS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 96 80 96 79 / 10 10 10 10 BROWNSVILLE 97 79 97 77 / 10 10 10 10 HARLINGEN 99 78 99 76 / 10 10 10 10 MCALLEN 104 79 103 77 / 10 10 10 10 RIO GRANDE CITY 105 80 104 79 / 10 10 10 10 SOUTH PADRE ISLAND 91 81 90 80 / 10 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR GMZ130-132-135. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...60 MARINE/AVIATION/MESO...57
Hazardous weather outlook, Jul 20, 5:31 AM CDT, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 531 AM CDT MON JUL 20 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-211100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 531 AM CDT MON JUL 20 2009 ...ELEVATED HEAT INDEX VALUES CONTINUE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF WARM TEMPERATURES AND HIGH DEW POINTS WILL PRODUCE HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES TODAY. RESIDENTS WITH OUTDOOR ACTIVITIES PLANNED ARE URGED TO DRINK PLENTY OF WATER...WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING AND TAKE FREQUENT BREAKS FROM THE HEAT. YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ELEVATED HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL LIKELY OCCUR THROUGH THE MIDDLE OF THE WEEK. AN ELEVATED RISK OF RIP CURRENTS WILL BE POSSIBLE THROUGH THE MIDDLE OF THE WEEK AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:15 PM CDT | Small Craft Advisory | BRO | 2 hr | |
| Jul 21, 8:09 AM CDT | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 11 hr |
| Jul 21, 10:25 AM CDT | Small Craft Advisory for Winds | BRO | 6 hr |
Nearby
Small Craft Advisories in Texas, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.